It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


A year ago I did cold turkey from about 8-10 vics a day - the strong ones. It hurt more than I can explain. I took therma flu - tylenol pm - sat and sun and returned to work on monday popping tylenol 3. After a few days, I was taking 1 vic to help with the lingering withdrawal and then before you know it, 2 and then 3. Here it is a year later and I was up to 4-5 on some days, but no less than 3 a day. I actually stayed at about 3 a day for months until I hurt myself - got access to more and took more. So here I am again - sick and tired of this freaking monkey on my back. I want so bad to be normal and go through life without taking pills everyday. So I am detoxing again, but this year is different and hopefully will be better. I am taking prozac in the mornings (10mg). I have been taking them since I lost my father - roughly about 6 months. I feel like that will help with the depression I felt the last time I detoxed. I have been 8 days no vics. Instead of cold turkey - I switched to tylenol 3 - taking up to 5-6 of them a a day for a few days and then nothing for one day. I then got a sinus infection and took sudafed (the kind you have to sign for) for 3 days. In total I stayed home from work for 5 days. (Fri-Tues). On Tues night I took Ativan (1mg) so that I could actually sleep, which I did. Wed - sudafed at work to stay awake and 3-4 tylenol 3s and ativan at night. Thurs - 3-4 tylenol 3's and ativan at night. Fri - tylenol 3's at work - about 4-5 and then to sleep last night I took Melatonin. So now it is Saturday and I want to go both today and tomorrow without any tylenol 3. Will it hurt? I feel like I have passed the hardest part of the withdrawal. I am still tired - in fact I am drinking a red bull right now. And I don't want to do much - How long until I get my energy back? Will I ever be able to work a full day without popping a pain pill? It doesn't help that I hate my job and that it is so boring - I would get through the days before by taking a vic - drinking some caffeine and buzzing my way through - now I am miserable. Gosh, I hate that I did this to myself. When will I be normal again.
Well as weird as my detox plan is/was - it is the first time I have ever went without any pain killer in years. I just want my energy back and I want my head to stop telling me I need the pills. Today I took nothing. So I really think the tylenol 3 was a good way for me to taper without the pain of vic withdrawal. Everything I read said to only take the Ativan for a few days and that's what I did without realizing it. A few days in I knew I couldn't take the inability to sleep so I took it - and later read it is actually recommended although not for more than 4 days. I only took 1mg at night for 3 (or 4) nights and last night I took melatonin. Today I took lots of vitamins, cranberry pills, and motrin. I did drink a lot of caffeine, but I am so exhausted. I took an hour nap and felt a little better, but very little energy. Tonight I will take the melatonin. So I officially popped my last vic on Jan 19th and my last tylenol 3 yesterday around 4pm. Nothing hurt today. I was just tired. I just want to know when I stop thinking about them darn pills. Monday will be the real test - making it through a work day without a pill is totally different then making it through a weekend on my couch. I know my plan probably seemed all over the place, but different things work for everyone. I personally know I failed last time because of the discomfort associated with the withdrawal - the tylenol 3 got me through that, but I never got the "high" I get with the vic's so I was constantly craving a vic - yet I didn't take one. I just want my energy back and I want my mind to stop thinking about them.
At least 50% of withdrawal is mental, it's your mind craving the pills, that takes a while to go away, so your going to have to buck up and just get ready to fight that fight....get your mind busy on other things.....so that your not thinking about pills all the time. That's the other problems with "your" detox plan you had a whole bunch of pills to think about....so do other things, watch tV, movies, do crossword puzzles, play video games, reconnect with friends through facebook....just anything to keep your mind occupied and not thinking of only pills. The energy thing is another facet of withdrawals and it's going to take a while to get it back...but it doesn't just magically appear on it's own. You have to start eating, "well", good food, not junk, take vitamins, excercise, go out each day for a walk, start small 15 - 30 minutes and after a few days increase it by 15 minutes every 2 days until your up to an hour. Then add in some other things you can do at home....yoga, pilates, aerobics...a good excercise DVD is only $10 bucks or so....EXCERCISE that will help you get your energy back. Hydrate...drink all the time, water, gatorade, vitamin water...you've been relying on pills for your energy level for years, now you have to retrain your body to do it on it's on, that doesn't happen overnight and it doesn't happen by itself. It's hard work and you have to be willing to do it...laying around on your couch isn't going to cut it.

Kat





All times are GMT -7. The time now is 09:14 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!